Per citar aquest document:
Velar Verbs and Verbal Classes in Catalan
Viaplana, Joaquim (Universitat de Barcelona. Departament de Filologia Catalana)

Data: 2005
Resum: There is in Catalan a set of verbs, the so-called «velar verbs», whose differential characteristic consists in presenting a velar segment between the root and the inflectional suffixes in certain morphosyntactic contexts. This velar segment has traditionally been considered as being part of the root in the contexts where it occurs, and has been made responsible for the typical allomorphic character of velar verbs. Under the assumption that regular verbs are only one-root verbs, velar verbs have been treated as irregular verbs. Nevertheless, neither the phonic character of the velar segment nor the marginal character of velar verbs is clear. The aim of this paper is to present a different account of velar verbs on the basis of the inflectional morphological character of the velar segment. The work is split into two parts. The first one focuses on standard Catalan, and tries to show that in this variety velar verbs are better treated as regular verbs. The second one focuses on other Catalan varieties, and aims to exhibit the incoherence implied in the traditional treatment of velar verbs in the context of the Catalan language as a whole. The discussion is mainly developed on morphological grounds, halfway between theory and description.
Drets: Aquest document està subjecte a una llicència d'ús Creative Commons. Es permet la reproducció total o parcial, la distribució, la comunicació pública de l'obra i la creació d'obres derivades, sempre que no sigui amb finalitats comercials, i sempre que es reconegui l'autoria de l'obra original. Creative Commons
Llengua: Anglès.
Document: Article ; recerca ; article ; publishedVersion
Matèria: Inchoative segment ; Irregular verbs ; Lexical entries ; Regular verbs ; Velar verbs ; Verbal classes ; Verbal subclasses ; Catalan
Publicat a: Catalan Journal of Linguistics, V. 4 (2005) p. 225-247, ISSN 2014-9719

Adreça alternativa:
Adreça original:

23 p, 122.5 KB

El registre apareix a les col·leccions:
Articles > Articles publicats > Catalan journal of linguistics
Articles > Articles de recerca

 Registre creat el 2006-04-03, darrera modificació el 2017-05-12

   Favorit i Compartir